MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two concerto coils failed to detach using the instant detacher.The patient was undergoing surgery for treatment of a gi bleed.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that one of the 2x4 concerto coils would not detach with the instant detacher or manually.The second coil would not detach with the instant detacher, but it did detach manually.The instant detacher was used twice, and a second detacher was not used.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
H3: the concerto coil (model: nv-2-4-helix, lot: a839242) was returned for analysis.The concerto pusher was found broken at the break indicator with the release wire found separated from the actuator interface.The proximal segment of the pusher was not returned for analysis.The concerto pusher was found kinked at ~21.4cm from the proximal end.The coin was found present and still against the lumen stop with the shield coil present and intact.The implant coil was still attached to the pusher.The implant coil was found damaged.The exposed release wire was retracted; however, the release wire did not move freely as it was found to be stuck.A detachment was then attempted by breaking the pusher distal to the kink and the release wire was retracted.The coin came out of the lumen stop, releasing the implant coil.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached.There was evidence of a manual detachment by breaking the break indicator.However, since the proximal segment of the pusher was not returned, any detachment attempts using an instant detacher could not be assessed.It is likely the kink found on the pusher caused the release wire to not move freely and subsequent non-detachment.It is possible the pusher became kinked when attempting to advance the device against resistance.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10264564
Report Number2029214-2020-00683
Device Sequence Number19408614
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberA839242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer09/26/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1